Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Good morning doctor, i'm a 29 years old man, that suffers of general anxiety disorder from 2006. I've been treated with cipralex, with increasing doses until we reached 20mg in 2010, and after three years of good health, with my psychiatrist, we decided to decrease the doses and suspend it. This happened in august 2013. During these three years i attended BCT. In september I had another crisis, so we decided to re-introduce cipralex. I was very bad for 5 weeks, during which i felt also depressed due to the situation. My doctor introduced duloxetine, 30mg and raised cipralex to 25mg. Starting from the 6th week of therapy things went better, until now: after three weeks of good shape, last tuesday i felt again anxiety, probably because (according to what my psychiatrist said) i was exposed to a situation stronger than i could face, because even if it's true that i was better, i was not completely restored, and this complete restorement needs more than three weeks. So, in conclusion, he raised cipralex again, to 30mg a day. What is your opinion? I know you can't know every detail of my history, but i'd like to know if is a good theory the one my doctor explained me about the fact that a complete restorement needs many time, and even if i felt very better in the last three weeks, on the "inside", my body and mind were still working to repair the damages of the anxiety attack of september. Thanks Sorry for my english, i'm italian. :)
Thank you doctor, I really appreciate your answer.
Anyway i really trust my doctor, he knows me since 2006. I know (he explained me) that maximum safe dose of cipralex is 20, in fact i did an electrocardiogram to check Qtc time (I don't know if it's the same in english language, but i'm sure you understand what i mean) and it is all ok.
The raising to 25 and then 30 is temporary. My doctor also said that in the past he used doses up to 40 mg without any problem. His target is to return to 20mg that is a dose that kept me good for three years, before gradually suspending it, but he said that in case of suspension and a successive re-taking of a drug, sometimes it happens that you need higher doses because the body develop a sort of resistence to the drug.
I'm also aware of the Serotonine syndrome, but am I wrong thinking that in case it would have been happened soon after using the both of them together? Now it's quite a month and we did non have any problem.
Anyway his intention is to remove duloxetine as soon as possible (he gave me this drug because of a secondary depression situation caused by the re-happening of the anxious-panic state). We also tried venlafaxine before duloxetine, but it gave me disturbing side effects so we changed to that drug.
My concern were more on the first part of your answer, and i'm happy you agree in the statement that after six weeks of very bad feelings, three weeks of goodness are not enough to consider the situation closed, so a little step back is possible and i don't have to have too much fear of it.
By the way, if the situation does not solve, when i'll see again my doctor i'll ask him about these other two drugs you suggested.
Thank you again